Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 16, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Apr 16, 2011, 9:43 AM EDT for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Apr 16, 2011, 11:17 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 9:43 AM EDT (13:43 UTC)
- In effect from
- Apr 16, 2011, 11:17 AM EDT
- Expired
- Apr 17, 2011, 12:39 PM EDT
- In force
- 25 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
722 WGUS44 KMRX 161343 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 943 AM EDT SAT APR 16 2011 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN RUNOFF FROM HEAVY RAINS FRIDAY EVENING AND OVERNIGHT IS EXPECTED TO CAUSE THE SOUTH CHICKAMAUGA CREEK TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-170343- /O.NEW.KMRX.FL.W.0016.110416T1517Z-110417T1536Z/ /CHKT1.1.ER.110416T1517Z.110417T0000Z.110417T0936Z.NO/ 943 AM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN. * FROM THIS MORNING UNTIL SUNDAY MORNING. * AT 09:15 AM SATURDAY THE STAGE WAS 17.9 FEET AND RISING. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND THEN CONTINUE TO RISE TO NEAR 18.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$
5 follow-up statements
450 WGUS84 KMRX 161737 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 137 PM EDT SAT APR 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN RUNOFF FROM HEAVY RAINS FRIDAY EVENING AND OVERNIGHT HAS BROUGHT THE SOUTH CHICKAMAUGA CREEK ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-162337- /O.EXT.KMRX.FL.W.0016.000000T0000Z-110417T1500Z/ /CHKT1.1.ER.110416T1400Z.110417T0000Z.110417T0900Z.NO/ 137 PM EDT SAT APR 16 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN. * UNTIL SUNDAY MORNING. * AT 01:15 PM SATURDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS EVENING...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$
237 WGUS84 KMRX 170137 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 937 PM EDT SAT APR 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... ...SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES... ...SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES... RUNOFF FROM EARLIER RAINFALL WILL CONTINUE TO PRODUCE MINOR FLOODING ON AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-170737- /O.EXT.KMRX.FL.W.0016.000000T0000Z-110417T2120Z/ /CHKT1.1.ER.110416T1400Z.110417T0600Z.110417T1520Z.NO/ 937 PM EDT SAT APR 16 2011 ...FLOOD WARNING IS EXTENDED UNTIL EARLY SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN. * UNTIL EARLY SUNDAY AFTERNOON. * AT 9:15 PM THIS EVENING...THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY MIDNIGHT TONIGHT...BUT IS THEN EXPECTED TO FALL BELOW ITS FLOOD STAGE BY LATE SUNDAY MORNING. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$ TNC007-115-153-170737- /O.CON.KMRX.FL.W.0017.000000T0000Z-110418T0130Z/ /WHTT1.1.ER.110416T1745Z.110417T0600Z.110417T1930Z.NO/ 837 PM CDT SAT APR 16 2011 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * UNTIL EARLY SUNDAY EVENING. * AT 7:15 PM THIS EVENING...THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY MIDNIGHT TONIGHT...BUT IS THEN EXPECTED TO FALL BELOW ITS FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
884 WGUS84 KMRX 170220 CCA FLSMRX FLOOD STATEMENT...CORRECTED REPETITIVE WORDING NATIONAL WEATHER SERVICE MORRISTOWN, TN 1020 PM EDT SAT APR 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... ...SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES... ...SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES... RUNOFF FROM EARLIER RAINFALL WILL CONTINUE TO PRODUCE MINOR FLOODING ON AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-171400- /O.EXT.KMRX.FL.W.0016.000000T0000Z-110417T2120Z/ /CHKT1.1.ER.110416T1400Z.110417T0600Z.110417T1520Z.NO/ 1020 PM EDT SAT APR 16 2011 ...FLOOD WARNING IS EXTENDED UNTIL EARLY SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN. * UNTIL EARLY SUNDAY AFTERNOON. * AT 9:15 PM THIS EVENING...THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY MIDNIGHT TONIGHT...BUT IS THEN EXPECTED TO FALL BELOW ITS FLOOD STAGE BY LATE SUNDAY MORNING. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$ TNC007-115-153-171400- /O.CON.KMRX.FL.W.0017.000000T0000Z-110418T0130Z/ /WHTT1.1.ER.110416T1745Z.110417T0600Z.110417T1930Z.NO/ 920 PM CDT SAT APR 16 2011 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * UNTIL EARLY SUNDAY EVENING. * AT 7:15 PM THIS EVENING...THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY MIDNIGHT TONIGHT...BUT IS THEN EXPECTED TO FALL BELOW ITS FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ DMG
046 WGUS84 KMRX 171421 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1021 AM EDT SUN APR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-172021- /O.EXT.KMRX.FL.W.0016.000000T0000Z-110417T2152Z/ /CHKT1.1.ER.110416T1400Z.110417T0715Z.110417T1552Z.NO/ 1021 AM EDT SUN APR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN. * UNTIL THIS AFTERNOON. * AT 09:15 AM SUNDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL. $$ TNC007-115-153-172021- /O.EXT.KMRX.FL.W.0017.000000T0000Z-110418T1200Z/ /WHTT1.1.ER.110416T1745Z.110417T0515Z.110418T0600Z.NO/ 921 AM CDT SUN APR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * UNTIL TONIGHT. * AT 08:15 AM SUNDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND SHOULD FALL BELOW FLOOD STAGE BY TONIGHT. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
061 WGUS84 KMRX 171639 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1239 PM EDT SUN APR 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA AT CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC007-115-153-172239- /O.CON.KMRX.FL.W.0017.000000T0000Z-110418T1200Z/ /WHTT1.1.ER.110416T1745Z.110417T0515Z.110418T0600Z.NO/ 1139 AM CDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * UNTIL TONIGHT. * AT 11:15 AM SUNDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND SHOULD FALL BELOW FLOOD STAGE BY TONIGHT. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ GAC047-TNC065-171709- /O.CAN.KMRX.FL.W.0016.000000T0000Z-110417T2152Z/ /CHKT1.1.ER.110416T1400Z.110417T0715Z.110417T1458Z.NO/ 439 PM GMT SUN APR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH CHICKAMAUGA AT CHATTANOOGA TN. * AT 12:15 PM SUNDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS FORECAST TO CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 16, 7:28 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 16, 7:28 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 728 AM EDT SAT APR 16 2011 .AVIATION...COLD FRONT BETWEEN TYS AND TRI WILL CONTINUE TO MOVE NORTHEAST THIS MORNING. MODERATE RAIN SHOWERS CONTINUE ALONG AND EAST OF THE FRONT. THIS ACTIVITY WILL AFFECT TRI EARLY IN THE PERIOD WITH MVFR CIGS/ VSBY POSSIBLE. SOUTHEAST WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT. SOUTHWEST WINDS WILL INCREASE TO NEAR 20 MPH LATER THIS MORNING AND CONTINUE THIS AFTERNOON. LOW END VFR CIGS WILL BE PERSIST THROUGH THE DAY LIGHT HOURS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Apr 16, 5:02 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT SAT APR 16 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT SAT APR 16 2011 /402 AM CDT SAT APR 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:03 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 6 more | 5 hr |
| Apr 16, 1:20 AM EDT | Areal Flood Warning | MRX | Bradley, Hamilton | 6 hr |
| Apr 16, 2:03 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hamblen, Jefferson and 2 more | 3 hr |
| Apr 16, 10:46 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 10 hr |
| Apr 16, 1:31 PM EDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 31 hr |
Nearby
River Flood Warnings in Tennessee, 2011River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.